Get E-Book on COVID-19

Q. Will urinary output increase with BP medicine?

Answered by
Dr. Muhammad Zohaib Siddiq
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Apr 18, 2020 and last reviewed on: Apr 30, 2020

Hi doctor,

Before two months, I had one stent put in the complete blocked artery. Scans showed heart muscle damage from an old heart attack this was caused by me not taking my BP drugs. So for the first time in my life I have stuck to taking all my prescribed drugs, these were Aspirin 75 mg, Amlodipine 10 mg, Atorvastatin 80 mg, Bisoprolol 1.25 mg, Ticagrelor 90 mg. It has been eight weeks I felt a great minus few chest niggles presumed this was stent settling and I am still smoking 20 a day.

Now for the last one week I have a severe dry mouth all the time despite drinking and my urine output is 5 liters to my input of 1 liter. At night I am going after every two to three minutes.

My doctor is thinking I have a UTI despite being negative for it. Now they are testing me for gonorrhea and chlamydia.

My suspicions are that the drugs I am taking causing this? I feel like stopping them all together or halving the dosage I cannot see my cardiologist until next year. Is there a link between my drugs and these symptoms? And am I safe to temporarily stop a few of them to rule them out? If so which ones are crucial and which are not? I am eternally grateful for your help.

#

Hello,

Welcome to icliniq.com.

All the medicines you are taking are essential medicines and should not be stopped except in case of severe allergy. None of these medicines cause increased urination.

Amlodipine is a blood pressure lowering medicine, it can be changed to some other medicine. This medicine may cause fluid retention and swelling of feet in some patients.

Regarding increased urination possibilities include maybe you are taking medicines called water pills or diuretics which are sometimes given in heart patients, these increase urine output. Please review your medicines. UTI (urinary tract infection) may cause increased urination. Raised BP itself may cause increased urination. Keep BP (blood pressure) in control.

Please reduce weight. Take Mediterranean diet, do regular exercise, and have a proper sleep. Never stop or switch to any medicine without consulting a cardiologist.


Was this answer helpful?

 | 


Related Questions:
I am urinating frequently after ejaculation. Why?

If there is no bacterial growth in the prostatic secretions and urine, empirical antibiotics usually have only limited effect ... I would suggest you have a testosterone analysis, PSA (prostate-specific antigen) testing, urod...   Read full

Am I having bladder irritation or tightening because of Lisdexamfetamine?

If you are having increased frequency of urination, night-time frequency, the urgency of urination, it may be an overactive bladder ... I am wondering if the medicat...   Read full

My husband had Losar Beta H twice by mistake. Will it cause any side effect?

.. worry. He can have Storvas (Atorvastatin) now. But, he should not repeat this mistake again. Ask him to take Losar Beta H (combination of Losartan, Atenolol and Hydrochlorothiazide) at a specific time in a day keeping it in a separate pill box. Ju...   Read full

Also Read Answers From:

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.